Cookies?
Library Header Image
LSE Research Online LSE Library Services

The number of small-degree vertices in matchstick graphs

Lavollée, Jérémy and Swanepoel, Konrad ORCID: 0000-0002-1668-887X (2022) The number of small-degree vertices in matchstick graphs. Australasian Journal of Combinatorics, 85 (1). 92 - 99. ISSN 2202-3518

[img] Text (the number of small-degree vertices in matchstickgraphs) - Published Version
Download (219kB)

Abstract

A matchstick graph is a crossing-free unit-distance graph in the plane. Harborth (1981) proposed the problem of determining whether there exists a matchstick graph in which every vertex has degree exactly 5. In 1982, Blokhuis gave a proof of non-existence. A shorter proof was found by Kurz and Pinchasi (2011) using a discharging method. We combine their method with the isoperimetric inequality to show that there are Ω(√ n) vertices in a matchstick graph on n vertices that are of degree at most 4, which is asymptotically tight.

Item Type: Article
Official URL: https://ajc.maths.uq.edu.au/
Additional Information: © 2022 The Authors
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 01 Nov 2022 10:12
Last Modified: 09 Jan 2023 10:18
URI: http://eprints.lse.ac.uk/id/eprint/117229

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics